MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Model Number SDM-SYS-6000-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the c-arm on a selenia dimensions mammography systems, 3d, moved without command to its lowest position during a procedure.A field engineer was dispatched to assess the equipment and determined that the foot switch became stuck, causing the c-arm to move down.The field engineer replaced both foot switches and hand switches and confirmed that the equipment is now functioning at manufacturers specifications.No patient or user injury was reported.
 
Additional Manufacturer Narrative
On (b)(6) 2024, a customer reported that the c-arm on their selenia dimensions (serial number (b)(6)) traveled to its lowest point without user input.There was an error indicating a stuck footswitch.The field service engineer (fse) replaced both footswitches and the control inserts.The fse then verified that the c-arm moves and stops as expected.The part was scrapped on site.Because of this, there was no part returned, and no initial evaluation performed.The part was 2828 days old upon replacement.A review of the device history showed that the behavior did not recur since this complaint.Further investigation could not be performed as the parts were not returned.Based on the stuck footswitch error code, the probable cause of the uncommanded movement is due to an issue with the footswitch.Possible causes for footswitch issues include wear and tear due to part use or debris accumulation due to its location on the floor.The footswitch was not returned; therefore, further investigation could not be performed.Due to the limited information provided and lack of part return, the root cause of the failure could not be determined.The probable cause is a stuck footswitch; the root cause is unknown due to the unreturned part.The severity for this incident is very low, and the calculated post risk control risk index is considered acceptable.Because of this, and because there was no severe injury, no capa is required.This will continue to be trended and monitored.Complaint confirmed: no.Device history record (dhr) review: udi: (b)(4).System sku: sdm-sys-6000-3d.System serial number: (b)(6).System date of manufacture: 1/18/2017.Installation date: (b)(6) 2017.Incident date: (b)(6) 2024.Date of part manufacture: unknown.Dhr review: there were no discrepancies related to footswitches or uncommanded motion.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key21840356
Report Number1220984-2025-00041
Device Sequence Number18317495
Product Code OTE
UDI-Device Identifier15420045510760
UDI-Public(01)15420045510760(11)170118
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDM-SYS-6000-3D
Device Catalogue NumberSDM-SYS-6000-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown